MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ SPINAL NEEDLE WITH QUINCKE BEVEL; NEEDLE, CONDUCTION, ANESTHETIC

BD CARIBE LTD. BD¿ SPINAL NEEDLE WITH QUINCKE BEVEL; NEEDLE, CONDUCTION, ANESTHETIC
Catalog Number 405081
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while using the bd¿ spinal needle with quincke bevel the needle was damaged during operation.The following information was provided by the initial reporter: spinal needle (sku 405081) has been damaged during operation.Describe patient / hcp / user impact: unidentified object (small piece) were found by x-ray in patient's body but no additional treatment from surgeon.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.¿.
 
Additional Manufacturer Narrative
H6: investigation summary: one (1) photo was provided to bd for evaluation, cannula bent was confirmed through the photo provided as evidence for this investigation.Potential root cause can be directed to possible handling issues.As per complaint evidence has a notable bend on cannula in which can be an indicative to bending and repositioning.As it is explained in the ifu, this practice may increase the risk of needle breakage and therefore it is not recommended.The manufacturing facility has been notified of this incident and no discrepancy or non-conformance were identified that could have contributed to the reported condition.A review of the device history record was performed, and no quality issues were found during production.
 
Event or Problem Description

Brand Name
BD¿ SPINAL NEEDLE WITH QUINCKE BEVEL
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15298377
Report Number2618282-2022-00050
Device Sequence Number6002719
Product Code BSP
UDI-Device Identifier00382904050818
UDI-Public00382904050818
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K091758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number405081
Device Lot Number2028704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown